# SDR 2018FA0000432

- Difficulty date: September 5, 2018
- Submitted: October 23, 2018
- Operation: General aviation
- Aircraft: N64604
- Make and model: Boeing PT-17
- System (JASC): 3242 · Brake
- Part: Plate
- Part number: H12148
- Condition: Cracked
- Location: Mlg Brake
- Component: Brake, Hayes
- Component part number: G2202L
- Stage of operation: NR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

MAGNESIUM BRAKE TORQUE PLATE CRACKED AT THE 6 O`CLOCK POSITION AND BROKE ASSOCIATED RETAINING BOLT (ONE OF SIX) IN HALF.  THIS FAILURE RESULTED IN THE LOSS OF THE SPECIFIED  .008/010 DRUM CLEARANCE AND THE BRAKE LOCKED ON LANDING ROLLOUT.  WITH COLLATERAL DAMAGE TO AIRCRAFT.  PROBABLE CAUSE IS FATIGUE FAILURE AND RECOMMEND AN AIRWORTHINESS DIRECTIVE TO REMOVE ALL BRAKE ASSEMBLIES FROM SERVICE REGARDLESS OF CONDITION.
